Patient: I started usinq birth control pills on may to help requlate my period. I had my period on may 16th and it lasted about 10 days.. then well may 29th I had unprotected sex (used the pull out method) 6 days later I had thouqht I had my period for only about 4 days? (but it was pinkish brownish after the second day) after that I’ve been havinq a bit of those early preqo symptoms. But my period was supposed to be june 16. I tested thaa day after but it was neq. then a week later I tested aqain also neq.. p.s. I finished takinq the pills around when I had unprotected sex (and I wasn’t so qood in takinq them at the riqht time and all) I recently haven’t take the birth control pills. so could this be because of the pills? should I test aqain? if so when? btw does it matter or can have sonethinq to do with beinq irreqular?
Doctor: Usually, in the first 3 months of birth control pill use, menstrual irregularities are common. This is a possibility, in your case. But, since you already finished the pills when you had unprotected sex (and you were not taking them at the same time everyday), the chances of conceiving are high. The pill prevents the ovaries from releasing an egg (called ovulation). After the last pill, an egg will be released soon that is why chances of conceiving are high; this is the reason why backup contraception (condoms) is recommended w/in the last 3 days (and 1st 3 days) of pill use. To be sure, I would suggest you request your doctor to have a blood pregnancy test done since this is more accurate. Home pregnancy tests are not 100% accurate and it is also best done with first morning urine (pee upon waking up); the urine has the highest concentration of detectable hormones during this time of day. I do hope I have enlightened you somehow and take care always.